Graft-versus-host disease (GvHD) is a potentially life-threatening and commonly encountered event of allogeneic haematopoietic stem cell transplantation. Here, we present a young adult male with primary refractory Hodgkin’s lymphoma who received a transplant and developed cutaneous GvHD after donor lymphocyte infusion, which was managed with cyclosporine and steroids. However, while the patient was under immunosuppressive treatment, diffuse confluent whitish patches on the patient’s tongue were observed. A biopsy of the tongue lesions revealed lichenoid, hyperkeratotic tissue changes and intraepithelial T-cell infiltration consistent with chronic GvHD. He was treated with mycophenolate mofetil for 6 months with minimal improvement. Janus-associated kinase inhibitor (ruxolitinib) treatment was commenced, with complete resolution of the tongue lesions and treatment discontinuation 5 months later. Currently, 5 years after allogeneic transplantation, he is in remission and does not need immunosuppressive therapy.
- Haematology (incl blood transfusion)
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.